MAUDE Adverse Event Report: PENUMBRA, INC. PENUMBRA SYSTEM 5MAX ACE REPERFUSION CATHETER; NRY

PENUMBRA, INC. PENUMBRA SYSTEM 5MAX ACE REPERFUSION CATHETER; NRY
Catalog Number 5MAXACE132
Medical Device Problem Codes Kinked (1339); Device Damaged Prior to Use (2284); Out-Of-Box Failure (2311)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 05/19/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has been returned and the investigation results are pending.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
While preparing a penumbra system 5max ace reperfusion catheter (5max ace) for the thrombectomy procedure, the physician opened the package and flushed the 5max ace through its hoop with saline.Upon removal from the packaging hoop, the physician confirmed that the 5max ace was kinked at the shaft, approximately one centimeter from the hub.The kinked 5max ace was found prior to its use and therefore, was not used in the procedure.The procedure was completed using a new 5max ace without further issues.
 
Additional Manufacturer Narrative
Results: the penumbra system 5max ace reperfusion catheter (5max ace) was kinked approximately 2.0 cm from the hub.Conclusions: evaluation of the returned device confirmed it was kinked.This damage may have occurred due to forceful handling of the 5max ace at extreme angles during removal from the packaging hoop.Penumbra catheters are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.

Brand Name
PENUMBRA SYSTEM 5MAX ACE REPERFUSION CATHETER
Common Device Name
NRY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key6663228
Report Number3005168196-2017-00972
Device Sequence Number19036696
Product Code NRY
UDI-Device Identifier00814548012803
UDI-Public00814548012803
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K160449
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/23/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date02/01/2020
Device Catalogue Number5MAXACE132
Device Lot NumberF74115
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/16/2017
Initial Date Received by Manufacturer 05/23/2017
Supplement Date Received by Manufacturer06/27/2017
Initial Report FDA Received Date06/23/2017
Supplement Report FDA Received Date07/24/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1